Addiction Survivors

Notices

Reply
Unread 03-03-2017, 11:39 AM   #1
Triplelove
Junior Member
 
Posts: 2
Unhappy New to suboxone and this website... oh and rehab

Hi,
I am on day 4 of suboxone also day 4 no hydro. I started outpatient rehab Tuesday as well. I HATE suboxone. I can't keep my eyes open, I have been getting horrible headaches, my brain is sloooooow and all I can do is sleep. Is this normal? Was taking between 50-100 mg of Percocet daily, was put on sub strips 8mg/2mg. I am supposed to tear in half and do 1/2 at a time, wait 30 min, do the other half. Twice daily. Problem is, the 1st time I took half, I was in group and literally couldn't open my eyes. I was so dopey, I felt like I had just come out of anesthesia or something! Not at all what I was thinking it would be like. I definitely can not function on this! So, cut it down to a quarter ( drs orders) and all I can do is sleep. And I am STILL craving like a mofo. Helppp!! On top of the sleep and the eyes not bent able to open, I had my 1st migraine yesterday, and thought about how I have had a headache everyday since starting. Help!!
Triplelove is offline   Reply With Quote
Unread 03-03-2017, 12:02 PM   #2
NancyB
Administrator
 
Posts: 25,466
Default

Hi Triplelove, it really sounds like you were put on way too much Suboxone. Especially for the amount of percocet you were taking. Buprenorphine (active ingredient) has a halflife of around 37 hours, so it could take a few days for you to start noticing the reduction.

The the way you should have been started was to wait until mild to moderate withdrawals, take 2mg, wait an hour or so (it can take up to two hours for full effect); see how you were doing, then either take 2mg more or if 2mg was good enough, that would likely be your dose. Not take 16mg to start.

Others who were started out on too high of a dose either stopped and waited for withdrawals to get really uncomfortable (could be a couple of days even before any were felt) and did a proper induction. Does that sound like something your doctor would agree to? You could keep taking just 2mg a day, but it would take longer for the excess to work it's way out if you're still taking some.

For the headache, although it's likely from that too high of a dose of bupe, please make sure you're drinking enough water - even slight dehydration can cause headaches - so it can't hurt to try that.

Do you think the cravings are because you feel so crappy and want relief? Can you do something to distract yourself from that?

I hope that's helpful.

Nancy
__________________
Important disclaimer: Any information in this post is not and does not constitute medical advice under any circumstances. Addiction Survivors, Inc. does not warranty or guarantee the accurateness, completeness, adequacy or currency of the information contained in or linked to the Site. Your use of information on the Site or materials linked to the Site is entirely at your own risk. NEVER take any online advice over that of a qualified healthcare provider. Any information contained on AddictionSurvivors.org should only serve to inspire further investigation with credible, verifiable references sources such as your physician or therapist.
NancyB is offline   Reply With Quote
Unread 03-03-2017, 12:08 PM   #3
nan
Senior Member
 
nan's Avatar
 
Posts: 2,398
Default

Hello Triplelove, Sorry to hear of your distress! You can get this worked out. Did I read it right that you are taking 16mg total/daily? If so, that is really an excessive amount. Because of the long half-life(approx 36 hours) it takes awhile to notice any drop in your dose. I can see why you are so sleepy with that amount. Ideally one should start on 2mg and then go up 2mg if you are still experiencing withdrawals or cravings. Also one needs to be aware of drinking plenty of water, whether you feel like it or not. Dehydration is another cause of headaches! Further, if it is making you sleepy then why not take your dose at bedtime?

I am attaching a link or two that may be helpful to you. Honestly, and it is just my opinion, maybe you should not take anymore for a day or two and then try just 2mg and go from there. With the half-life of the medication you should be well covered for a couple of days. At the proper dose you should just be feeling "normal". As far as cravings, what time were you used to taking your percocet? Sometimes our minds like to nudge us back to those times. So change around your schedule, maybe taking it once a day as you would a vitamin, then just go about your day.

Let us know how you are doing. Hope the links help you out!

http://www.addictionsurvivors.org/vb...ad.php?t=21609

http://www.addictionsurvivors.org/vb...ad.php?t=21140

nan

Last edited by nan; 03-03-2017 at 12:12 PM..
nan is offline   Reply With Quote
One User Says Thank You to nan For This Useful Post:
Thank You (03-03-2017)
Unread 03-03-2017, 02:12 PM   #4
Sub.saved.me
Junior Member
 
Posts: 12
Default Help

Your experience as described is new to me but i would say at a quarter you shouldnt be that bad. Perhaps just try a quarter and not the 2nd one. It will make you tired at extreme high doses but 2 strips is maximum dose for most clinics. Have you been prescribed other medicines that could be causing the tiredness. Coming off 50mg of percocett might be better solved in a 7 detox day 28 day rehab verses a maintenance med such as subs. I was on 1600mg of oxycotin at migh highest. I am not overlooking the chase which is all the same. You wouldnt suffer in a detox as they use similar amounts of wd medication to ease the pain. You may be using too much subs to cover up the wd you would experience with 50mg of percocett.
I am no medical expert but very experienced with opiate addiction. Try the quarter without the 2nd one and go from there. If that doesnt help consider inpatient rehab. Check out some of the other posts nd their relevancy. Hope this helps
Sub.saved.me is offline   Reply With Quote
Unread 03-03-2017, 05:24 PM   #5
Triplelove
Junior Member
 
Posts: 2
Default Confused

Thank you all for your input. Let me clarify a bit. I am on the film, I guess those are 2 mg? The bottle says 8-2mg.
I was told to take a half of one, then take the other half in 20 minutes. When I did that I literally nodded off. Can't keep my eyes open, really bad headache, brain fog and confusion. So, doc told me to take half of a half or a quarter of a strip and then take another 1/4 in 30 minutes. Did this, still crazy brain fog, tiredness and still craving like crazy. I definitely can't drive, let alone stay awake!
Did anyone have these side effects? Want to quit suboxone now!
Triplelove is offline   Reply With Quote
Unread 03-03-2017, 06:38 PM   #6
NancyB
Administrator
 
Posts: 25,466
Default

Hi again, (I see nan and I think the same way lol we were posting at the same time!) In any event, the 8-2 stands for 8mg of buprenorphine and 2mg of naloxone. I can't believe that after you took the first 8mg and felt like you did, that the doctor told you to take more!

The people who had those side effects felt so much better lowering their dose.

You could quit now and ride it out to see how you feel - almost like starting over with a proper induction. Or you could cut back to 1/4 like Sub.saved.me said without taking more. Whatever you feel more comfortable doing.

Nancy
__________________
Important disclaimer: Any information in this post is not and does not constitute medical advice under any circumstances. Addiction Survivors, Inc. does not warranty or guarantee the accurateness, completeness, adequacy or currency of the information contained in or linked to the Site. Your use of information on the Site or materials linked to the Site is entirely at your own risk. NEVER take any online advice over that of a qualified healthcare provider. Any information contained on AddictionSurvivors.org should only serve to inspire further investigation with credible, verifiable references sources such as your physician or therapist.
NancyB is offline   Reply With Quote
Unread 03-03-2017, 07:40 PM   #7
Sub.saved.me
Junior Member
 
Posts: 12
Default

Dear confused
They are 8mg bupe and 2mg naltrexone so you my have overdid it a bit. Try a quarter and skip the 2nd for a while it will take a bit as this medicine has a shelflife. Dont give up just yet . give the 2mg a 1uarter strip a day or two to settle in and balance at 2mg. You hould not have crvings and maybe take at night if it makes you tired at first
Sub.saved.me is offline   Reply With Quote
Unread 03-06-2017, 02:15 PM   #8
chris8780
Junior Member
 
Posts: 3
Default

I have struggled with addiction since I was a teenager. I did my 1st Stint in Rehab when I was 22yrs old. I am now 28 and I have been a total of 5x and still struggled until I discovered suboxone. Addiction had sucked the life right out of me. I was only a shell of a person living a pitiful life. I finally got prescribed suboxone in Aug 2016 and my life has changed drastically. I am myself again. I feel my emotions now. I'm not constantly thinking about painkillers or when/where I will get my next dose. Suboxone has truly changed my life for the better.
chris8780 is offline   Reply With Quote
3 Users Say Thank You to chris8780 For This Useful Post:
Thank You (03-23-2017), Thank You (03-06-2017), Thank You (03-06-2017)
Reply

Thread Tools Search this Thread
Search this Thread:

Advanced Search

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off




All times are GMT -4. The time now is 03:41 AM.


Powered by vBulletin® Version 3.8.7
Copyright ©2000 - 2019, vBulletin Solutions, Inc.
© 2014 Addiction Survivors